Alert archive / Kentucky / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Wilmington, OH

October 21, 200711 counties in Ohio; 12 counties in Kentucky

NWS Wilmington, OH issued this red flag warning at Oct 21, 2007, 4:36 AM EDT for 11 counties in Ohio; 12 counties in Kentucky. It took effect at Oct 21, 2007, 6:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2007, 4:36 AM EDT (08:36 UTC)
In effect from
Oct 21, 2007, 6:00 AM EDT
Expired
Oct 21, 2007, 6:00 PM EDT
In force
12 hr
Issued by
NWS Wilmington, OH
All 23 counties

Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Fairfield County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 48 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2148 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KILN 210836
RFWILN

RED FLAG WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
436 AM EDT SUN OCT 21 2007


KYZ089>100-OHZ056-064-065-073-074-078>082-088-211645-
/O.NEW.KILN.FW.W.0001.071021T1000Z-071021T2200Z/
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-
BRACKEN-ROBERTSON-MASON-LEWIS-LICKING-PICKAWAY-FAIRFIELD-ROSS-
HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
436 AM EDT SUN OCT 21 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

STRONG SOUTHERLY FLOW ON THE BACKSIDE OF HIGH PRESSURE WILL PUSH
TEMPERATURES INTO THE LOWER 80S THIS AFTERNOON. MEANWHILE RELATIVE
HUMIDITIES ARE FORECASTED TO FALL INTO THE LOWER 20S. THESE
CONDITIONS WILL COMBINE WITH SOUTH WINDS OF 10 TO 15 MPH WITH
GUSTS OF 25 TO 30 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
SITES
3 follow-up statements
000 
WWUS81 KILN 211410
RFWILN

RED FLAG WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1010 AM EDT SUN OCT 21 2007

KYZ089>100-OHZ056-064-065-073-074-078>082-088-212200-
/O.CON.KILN.FW.W.0001.000000T0000Z-071021T2200Z/
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-
BRACKEN-ROBERTSON-MASON-LEWIS-LICKING-PICKAWAY-FAIRFIELD-ROSS-
HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1010 AM EDT SUN OCT 21 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

STRONG SOUTHERLY FLOW ON THE BACKSIDE OF HIGH PRESSURE WILL PUSH
TEMPERATURES INTO THE LOWER 80S THIS AFTERNOON. MEANWHILE RELATIVE
HUMIDITIES ARE FORECASTED TO FALL INTO THE LOWER 20S. THESE
CONDITIONS WILL COMBINE WITH SOUTH WINDS OF 10 TO 15 MPH WITH
GUSTS OF 25 TO 30 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS81 KILN 212014
RFWILN

RED FLAG WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT SUN OCT 21 2007

KYZ089>100-OHZ056-064-065-073-074-078>082-088-212200-
/O.CON.KILN.FW.W.0001.000000T0000Z-071021T2200Z/
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-
BRACKEN-ROBERTSON-MASON-LEWIS-LICKING-PICKAWAY-FAIRFIELD-ROSS-
HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
414 PM EDT SUN OCT 21 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. 

RED FLAG CONDITIONS WILL CONTINUE FOR THE REMAINDER OF THE
AFTERNOON HOURS AS SOUTHERLY WINDS LOCALLY GUST TO 25 MPH AND
RELATIVE HUMIDITIES REMAIN AROUND 25 PERCENT. WINDS WILL SUBSIDE
THIS EVENING ALONG WITH RECOVERING RELATIVE HUMIDITIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS81 KILN 212206
RFWILN

RED FLAG WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
606 PM EDT SUN OCT 21 2007

KYZ089>100-OHZ056-064-065-073-074-078>082-088-212315-
/O.EXP.KILN.FW.W.0001.000000T0000Z-071021T2200Z/
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-
BRACKEN-ROBERTSON-MASON-LEWIS-LICKING-PICKAWAY-FAIRFIELD-ROSS-
HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
606 PM EDT SUN OCT 21 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE SUBSIDED AND RELATIVE HUMIDITIES HAVE INCREASED.
THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Oct 21, 4:32 AM EDT, 4 minutes earlier.

Area forecast discussion, Oct 21, 4:32 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
432 AM EDT SUN OCT 21 2007

.SYNOPSIS...
HIGH PRESSURE WILL PROVIDE DRY WEATHER TODAY AND TONIGHT. A
DEVELOPING STORM SYSTEM IN THE CENTRAL U.S. WILL PULL MOISTURE
NORTH FROM THE GULF OF MEXICO ON MONDAY. THE STORM SYSTEM WILL
AFFECT THE REGION FOR MUCH OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HI PRESS OVER THE CNTRL APPALACHIANS ATTM WILL GRADUALLY SLIDE TO
THE E COAST TODAY. ATMOSPHERE IS DRY AT MOST LEVELS. MIGHT SEE A
FEW CI THIS AFTN. SLY WIND ON BACKSIDE OF HI WILL PUSH TEMPS INTO
THE LOW 80S. MAV TEMPS LOOKED REASONABLE...SO DIDNT DIFFER TOO
MUCH. H8 WINDS INCREASE TO 30-40KTS. IN THE WAA ALL OF THIS WONT
MIXED DOWN...BUT SHOULD SEE GUSTS TO AT LEAST 30 MPH IN THE NW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
HIGH PRESSURE HOLDS ON ACROSS THE REGION TONIGHT. SKIES SHOULD BE
MOSTLY CLEAR.

MODELS ARE BEGINNING TO MERGE ON A SOLUTION WITH STORM SYSTEM OF EARLY
NEXT WEEK. OF COURSE IT APPEARS THAT IT WAS IN BETWEEN THE
DIFFERENT MODELS. DEEP H5 TROF TRANSITIONS INTO A UPPER LOW CUTOFF
IN THE LOWER MS VALLEY BY TUES.

MOISTURE IS PULLED IN THE REGION MONDAY AHEAD OF THE SYSTEM. MOST
MODELS HOLD OFF ON ANY PCPN UNTIL AFT 18Z. NAM IS THE QUICKEST AND
THE GFS THE SLOWEST IN PULLING THE PCPN ACRS THE REGION MON AFTN.
FEEL THAT THE NAM IS TOO QUICK...WHILE THE GFS IS TOO SLOW. LEANED
TOWARDS A COMPROMISE...SOMETHING AROUND THE SREF SOLUTION.

OVERRAN THE FA WITH PCPN QUICKLY MON NGT...WITH THE BEST POPS IN
THE S AND E. CDFNT PUSHES ACROSS THE FA MON NGT PUSHING THE BULK
OF THE PCPN E. FNT CONTINUE TO PUSH INTO THE APPALACHIANS TUE BRINGING
AN END TO THE PCPN IN THE E AND LOWERING CHANCES IN THE E.

WENT WITH THE MAV LOW TEMPS TONIGHT. SINCE I AM CARRY MORE PCPN
THAN THE GFS...LOWERED THE MAV TEMPS FOR MON. WENT A COMPROMISE
BETWEEN THE MAV AND MET. CLOSE THE THE MAV GUIDANCE MONDAY NIGHT
AND TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
FOLLOWED THE 00Z GFS FOR THE EXTENDED. H5 LOW CUTS OFF OVER THE
LOWER MS VALLEY TUE INTO TUE NGT. THEN BEGINS TO EJECT OUT DURING
THE MIDDLE PART OF THE WEEK. THIS WILL KEEP CHC POPS IN THE E FOR
THE FIRST HALF OF THE PERIOD. AS SYSTEM KICKS E HIGH PRESSURE
BUILDS IN FRI INTO SAT. WENT CLOSE TO THE NEW MEX GUIDANCE.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
A SURFACE RIDGE OF HIGH PRESSURE CENTERED OVER THE APPALACHIAN
MOUNTAINS EARLY SUNDAY WILL SLIDE TO A POSITION OFF THE MID ATLANTIC
COAST BY 00Z MONDAY. THE AIRMASS WILL REMAIN DRY AND STABLE...SO VFR
CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. WINDS AND LOW LEVEL
WIND SHEAR WILL BE BIGGEST CONCERN. AS THE HIGH MOVES EAST...THE
GRADIENT WILL TIGHTEN AND THE WINDS WILL PICK UP FROM THE S-SW.
INCLUDED LLWS UNTIL 15Z TODAY AS 2K FT WINDS INCREASE TO 35 TO 40
KNOTS. MIXING WILL INCREASE AFTER 14Z SO WILL SEE SFC WINDS GUSTING
INTO THE LOWER 20S. THE GUSTY WINDS WILL SUBSIDE AROUND 22Z AS LOW
LEVELS OF THE ATMOSPHERE DECOUPLE FROM THE AIR ALOFT DUE TO SURFACE
COOLING.

OUTLOOK...MVFR AND IFR CIGS AND VSBYS POSSIBLE LATE MONDAY INTO
TUESDAY NIGHT AS RAIN OVERSPREADS THE REGION.

&&

.FIRE WEATHER...
10 HOUR FUEL MOISTURE ARE IN THE 7-8 DEGREE RANGE ATTM. HAVE THE
RH FALLING INTO THE LOW 20S ACROSS THE S THIS AFTN. THIS COMBINED
WITH GUSTY WINDS OF 25 TO 30 KTS. WILL ISSUE RED FLAG WARNING FOR
ABOUT THE SE THIRD OF THE FA. STRONGER WINDS WILL BE IN THE
NW...BUT HAVE RH A LITTLE HIGHER UP THERE.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...RED FLAG WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR OHZ056-064-
     065-073-074-078>082-088.
KY...RED FLAG WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR KYZ089>100.
IN...NONE.

&&

SYNOPSIS...SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...SITES
AVIATION...PARKER
FIRE WEATHER...SITES
Hazardous weather outlook, Oct 20, 5:24 AM EDT, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
524 AM EDT SAT OCT 20 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-210930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
524 AM EDT SAT OCT 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Kentucky, 2007Red Flag Warnings in Ohio, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.